FREQUENTLY ASKED QUESTIONS

Click on a tab to reveal the questions for each section. Click on a question to reveal the answer.

If you cannot find an answer to your question, click here to contact us.

Aleve Caplets Bottle Save on Aleve®.
Get a coupon >
  • What is ALEVE?

    ALEVE is an over-the-counter (OTC) pain reliever that provides temporary relief of minor aches and pains from a variety of conditions. It also temporarily reduces fever. (Scroll down to see what ALEVE is used for)

  • What is the active ingredient in ALEVE?

    Naproxen sodium, 220 mg. ALEVE contains 200 mg of naproxen and 20 mg of sodium (salt).

  • What is ALEVE used for?

    • Temporarily relieves aches and pains due to:
      • minor pain of arthritis
      • headache
      • muscular aches
      • toothache
      • backache
      • pain from the common cold
      • menstrual cramps
    • Temporarily reduces fever
  • What is the advantage of using ALEVE over other pain relievers?

    ALEVE has less frequent dosing than other common, over-the-counter (OTC) pain relievers when pain persists. Just two Aleve provide pain relief that can last all day.

    Compare it! Based on minimum label dosing for 24 hours, you could take six Extra Strength Tylenol® or four Advil® to get all-day relief if pain persists. ALEVE can relieve pain all-day with just 2 pills.

    ALEVE is available without a prescription, so it's easy to get pain relief that lasts all day.

  • How does ALEVE work to relieve pain?

    ALEVE works by temporarily blocking the body's production of naturally occurring chemicals called prostaglandins.

    Prostaglandins play a direct role in pain.

  • Is ALEVE an anti-inflammatory?

    ALEVE belongs to a class of drugs known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs).

    The active ingredient in ALEVE has been shown to provide anti-inflammatory benefits when used at prescription dosages, under the supervision of a physician. If you think you may have inflammation due to an injury or condition, see your doctor.

  • What is the difference between a tablet and a caplet?

    The only difference is in the shape. Both the ALEVE tablets and caplets contain the same amount of medicine. Some people find that an oval caplet is easier to swallow, while others prefer the round tablet shape.

  • How is ALEVE different from the prescription drug Naprosyn®?

    • Naprosyn contains more naproxen per pill than ALEVE and is only available with a prescription.
    • Naprosyn is indicated for treatment of acute pain, chronic (continuing) pain and inflammatory conditions under a doctor's supervision.
    • ALEVE contains naproxen sodium and is indicated for temporary relief of minor aches and pains.
    • ALEVE is available over-the-counter (OTC), so you can easily get long-lasting pain relief
      without a prescription.
  • How is ALEVE different from the prescription drug Anaprox®?

    • ALEVE is the nonprescription version of the medicine in the prescription drug Anaprox.
    • Anaprox contains more naproxen sodium per pill than ALEVE and is only available with a prescription.
    • Anaprox is indicated for treatment of acute pain, chronic (continuing) pain and inflammatory conditions under a doctor's supervision.
    • ALEVE contains naproxen sodium and is indicated for temporary relief of minor aches and pains.
    • ALEVE is available over-the-counter (OTC), so you can easily get long-lasting pain relief
      without a prescription.
  • Does ALEVE contain aspirin?

    NO. ALEVE does not contain aspirin.

    ALEVE should not be taken with aspirin, aspirin-containing products or any other pain reliever/fever reducer, unless your doctor has instructed you to do so.

    Naproxen sodium may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), or shock. If an allergic reaction occurs, stop use and seek medical help right away.

  • Does ALEVE contain gluten?

    We do not add any gluten to our products. However, we cannot guarantee that they are 100% gluten free as this product is produced in a facility that manufactures or packages other items which may contain gluten.

  • Does ALEVE contain ibuprofen?

    NO. ALEVE does not contain ibuprofen.

    ALEVE should not be taken with ibuprofen or any other pain reliever, unless your doctor has instructed you to do so.

    Do not take ALEVE if you have ever had an allergic reaction to any other pain reliever/fever reducer.

  • Does ALEVE contain acetaminophen?

    NO. ALEVE does not contain acetaminophen.

    ALEVE should not be taken with acetaminophen or any other pain reliever unless your doctor has instructed you to do so.

    Do not take ALEVE if you have ever had an allergic reaction to any other pain reliever/fever reducer.

  • Does ALEVE contain sodium (salt)?

    Each ALEVE tablet, caplet, and gelcap contains 20 mg of sodium and is classified as "low sodium" under FDA guidelines.

    The active ingredient in ALEVE (the ingredient in Naprosyn) is combined with sodium so it dissolves faster.

  • Does ALEVE contain caffeine?

    NO. Unlike some other over-the-counter (OTC) pain relievers, ALEVE does not contain caffeine.

  • What are the daily and maximum doses for adults?

    Take one tablet, caplet, gelcap, or capsule every 8 to 12 hours while symptoms last. For the first dose, you may take 2 tablets, caplets, gelcaps, or capsules within the first hour.

    Do not exceed 2 tablets, caplets, gelcaps or capsules in any 8- to 12-hour period and do not exceed 3 tablets, caplets, gelcaps, or capsules in a 24-hour period. The smallest effective dose should be used. Drink a full glass of water with each dose.

    Do not take longer than 10 consecutive days for pain or 3 days for fever, unless directed by a doctor.

  • What's the dose for children under 12?

    Do not give this product to children under age 12, except under the advice and supervision of a doctor.

  • How many days can I take ALEVE?

    Do not take longer than 10 consecutive days for pain or 3 days for fever, unless directed by a doctor.

  • What is the ALEVE Easy Open Arthritis Cap?

    The ALEVE Easy Open Arthritis Cap is specially designed for consumers living with arthritis. The easy open cap is covered with a cushioned material to give you extra traction, allowing you to easily open the bottle with one quick turn.

    The ALEVE Easy Open Arthritis Cap is featured on the ALEVE 100ct Caplets, 200ct Tablets, and 40ct Gelcaps Arthritis packaging.

  • Has the ALEVE package been tested by the Arthritis Foundation®?

    YES. The ALEVE cap was tested and has received the Arthritis Foundation’s Ease-of-Use Commendation. The cap also passed the strict guidelines and test protocol of the Consumer Product Safety Commission for child-resistant packaging.

  • Are ALEVE bottles recyclable?

    Yes, our ALEVE bottles are HDPE (high-density polyethylene & polystyrene) plastic. If you do wish to recycle the ALEVE bottle, it is classified as a mixed plastics code "7."

    Our non-arthritis ALEVE caps are recyclable & made of polypropylene plastic. It is classified as a code "5."

    Our new ALEVE Easy Open Arthritis Cap is recyclable & made of polypropylene plastic. It is classified as a mixed plastics code "7."

  • Why do some ALEVE bottles have a fold-out label?

    Some of our bottles have a fold-out label that provides more room to print directions and warnings. The label also uses a larger print size so important information can be more easily read.

  • What is your 800# if I have other questions or comments?

    ALEVE encourages direct consumer input via a toll-free telephone number: 1-800-395-0689.

Close All